Skip to Main content Skip to Navigation
Journal articles

Cutting Planes and the Elementary Closure in Fixed Dimension

Alexander Bockmayr 1 Friedrich Eisenbrand
1 MODBIO - Computational models in molecular biology
INRIA Lorraine, LORIA - Laboratoire Lorrain de Recherche en Informatique et ses Applications
Abstract : The elementary closure $P'$ of a polyhedron $P$ is the intersection of $P$ with all its Gomory-Chv{á}tal cutting planes. $P'$ is a rational polyhedron provided that $P$ is rational. The known bounds for the number of inequalities defining $P'$ are exponential, even in fixed dimension. We show that the number of inequalities needed to describe the elementary closure of a rational polyhedron is polynomially bounded in fixed dimension. If $P$ is a simplicial cone, we construct a polytope $Q$, whose integral elements correspond to cutting planes of $P$. The vertices of the integer hull $Q_I$ include the facets of $P'$. A polynomial upper bound on their number can be obtained by applying a result of Cook et al. Finally, we present a polynomial algorithm in varying dimension, which computes cutting planes for a simplicial cone that correspond to vertices of $Q_I$.
Document type :
Journal articles
Complete list of metadata

https://hal.inria.fr/inria-00101099
Contributor : Publications Loria <>
Submitted on : Tuesday, September 26, 2006 - 2:56:30 PM
Last modification on : Friday, February 26, 2021 - 3:28:04 PM

Identifiers

  • HAL Id : inria-00101099, version 1

Collections

Citation

Alexander Bockmayr, Friedrich Eisenbrand. Cutting Planes and the Elementary Closure in Fixed Dimension. Mathematics of Operations Research, INFORMS, 2001, 26 (2), pp.304-312. ⟨inria-00101099⟩

Share

Metrics

Record views

147